I am feeling very down at the moment. Last week I lost half a pound off my Christmas and New Year gain of 5 pounds. This week I have been going all out and was expecting a good loss. However, I was feeling very bloated and weighed myself at home to find that I had gained a pound ! I had started taking Naproxen for a shoulder problem and googled it to discover that it was known for water retention and rapid weight gain. I texted my consultant hoping for some comfort and was told that the tablets don't make you gain weight, they increase your appetite so you eat more and so gain weight. I had told her that I had been 100% on the plan, but she obviously doesn't believe me and thinks I have been overeating. I really don't feel like going to my meeting knowing that she thinks I have been lying and everyone will just think \I have been cheating and deserve to put weight on. Feel really miserable and like giving up .:(
I've been taking naproxen for a week now and, I've lost 2lbs, but have been horrendously bloated! I was wondering why!
By consultant you mean your SW consultant not a medical consultant right? Grrr, what does she know, medications affect everyone differently and even fully qualified doctors can get the lists of side effects wrong. If your googling was on reputable sites, what does she know? At the end of the day sometimes consultants can get a little bit defensive if people insist they've stuck to the plan but not lost - I suppose at the end of the day they do encounter some people who just aren't honest with themselves. If it's a short term thing your consultant and group should be supportive. If you really have gained when you go to group then explain to everyone that you looked on some medical sites and if they know you and are nice people hopefully they will trust you! Also I bet lots of them will have experienced unexplained blips sometimes, or bloating due to hormones, and things like that. Maybe take in your food diary to show people if you're really worried?
Also try to drink lots of water, it can help with bloating. Some people have lots of green or mint tea for that too.
I take Meloxicam which is pretty similar to Naproxen, and I need to take it basically for the rest of my life. I can't say I have noticed any unexplained weight gains and I only notice bloating when I ate a lot of bread. One of the recorded side effects of Naproxen is:-
swelling or rapid weight gain, little or no urinating;
which suggests to me that it encourages water retention so why don't you treat water retention, some natural at home ways of treating it are:
1. avoid salt
2. Eat foods with diuretic properties. There is a long list of diuretic foods and some of the more well-known foods include celery, lettuce, carrots, onion, asparagus, tomato and cucumber.
3. Consume daily vitamins that can aid in reducing fluid retention. You can either take vitamin capsules or get the vitamins by selecting food sources known to be high in the relevant vitamins. In particular, watch for:
- Vitamin B6: This is known to reduce the effects of fluid retention, especially in mild cases such as fluid retention due to premenstrual syndrome. Large quantities of vitamin B6 can be found in foods such as red meat, salmon, tuna, bananas and brown rice.
- Vitamin B5, vitamin B1 and vitamin D: These vitamins will reduce water retention. They can be found in foods such as fresh fruits and low-fat dairy.
- Supplement minerals such as calcium, magnesium, manganese and potassium can help with water retention as well. These minerals are known to act as mild diuretics to help the body release excess water. Calcium is found in yogurt, milk and dark leafy greens like spinach. Potassium helps the body to get rid of excess fluid in the body, but also stabilizes the amount of sodium within the body. Potassium is found in fruit such as citrus and melons.
4. Avoid drinks that will dehydrate the body such as tea, coffee and alcohol. Consuming it will only dehydrate you and worsen fluid retention.
- Switch to fruit and herbal tea and coffee varieties, such as peppermint tea, lemon tea and dandelion coffee.
- In place of alcohol, try non-alcoholic counterparts, such as non-alcoholic beer or non-alcoholic ciders.
5. Drink plenty of water.
6. Try herbal remedies.
7. Exercise more.
It sounds like you won't be on Naproxen forever so the above might help as a temporary solution. If you notice any unexplained heartburn pains then get your doctor to prescribe a PPI as long term use of NSAIDs like Napoxen can in some cases lead to stomach bleeds.
Good luck hun x
Do you have the leaflet which comes with the medication? Does it mention weight gain? If so, take it in and show it to the consultant and anyone else who is interested.
Originally Posted by Shirley-Boo
Anyway, don't give up just because of someone else's stupidity! Keep going and show them who's boss!!
I'm a pharmacist, and weight gain isn't known as a side effect of taking naproxen. Feeling bloated can be a side effect though. It's something you should take with food to minimise that from happening. Perhaps a gain could be due to limited exercise with your shoulder problem? Good luck!
I took Naproxen a few weeks ago before starting slimming world and ended up very very bloated, now I know why! Your consultant should not make you feel like that. Is there an alternative grou[?
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.